Thursday, June 16, 2022
HomeExclusiveCan A 13 Year Old Take Excedrin Migraine

Can A 13 Year Old Take Excedrin Migraine



Is It Ok To Take 1 Tablet Of Excedrin Migraine Every Day Usually Wake Up In The Middle Of The Night With A Headache And Take One Excedrin Migraine

Dr. Joseph JeuheadachesleepMRIeegmigraineDr. Brett NoordaHeadachesorthoticDr. Ilene RuhoyMigrainesheadache

Ask U.S. doctors your own question and get educational, text answers — it’s anonymous and free!

Ask U.S. doctors your own question and get educational, text answers — it’s anonymous and free!

HealthTap doctors are based in the U.S., board certified, and available by text or video.

If Theyre The Same Medication Why Can I Only Take 2 Tablets Of Excedrin Migraine But I Can Take 8 Tablets Of Excedrin Extra Strength

Combination pain relievers used to treat migraines, like Excedrin Migraine, can cause medication overuse headaches, also known as rebound headaches. If you frequently take a pain reliever for migraines and/or exceed the recommended daily dosage, you can get a medication overuse headache once the pain relief wears off, prompting you to take even more medication. Over time, this can lead to shorter periods of pain relief and recurrent chronic headaches. The dosage recommendation for Excedrin Migraine is to help prevent this from happening.

What Does The Temporary Pause In Production Of Excedrin Extra Strength And Excedrin Migraine Mean For Those Living With Migraine

visit their website

Original article:

Those living with migraine may have to find an alternative over the counter treatment to Excedrin Migraine as it is discontinued until further notice.

Both caplet and gel-tablets of Excedrin Extra Strength and Excedrin Migraine will be temporarily unavailable as GlaxoSmithKline works to resolve an inconsistency in how the ingredients are weighed. The company said in a statement that the production halt is a “precautionary measure” and that there are no safety risks associated with either product. However, both will be temporarily off the shelves until the issue is resolved.

For people using Excedrin to relieve recurring migraine attacks, this news may be concerning. But what sounds scary, could actually be the ticket to reducing the frequency of your migraine attacks.

Why? Because taking over-the-counter or prescription medications too frequently can actually cause Medication Overuse Headache. Overstimulating the brain pathways involved in reducing pain can create a dependence on medication. Not only does overuse make the medication less effective over time, it also causes pain between attacks and may trigger more frequent attacks. Overuse may even have a hand in progressing the disease from episodic to chronic.

If you rely on these Excedrin products for relief from migraine, the American Migraine Foundation recommends you schedule an appointment with your headache specialist to determine an alternate course of treatment.

Font Size

Can 11 Year Old Take One Excedrine Half The Adult Dose For Headache It Has 65 Mg Of Caffeine

Dr. Bahman OmranichildrencaffeinepediatricianchildrenIbuprofentylenolDr. Pierrette Mimi Poinsett

Ask U.S. doctors your own question and get educational, text answers — it’s anonymous and free!

Ask U.S. doctors your own question and get educational, text answers — it’s anonymous and free!

HealthTap doctors are based in the U.S., board certified, and available by text or video.

Excedrin Recalls More Than 400k Bottles Of Popular Headache Migraine Painkillers

Excedrin Migraine Caplets

WASHINGTON — The U.S. Consumer Product Safety Commission announced the recall of more than 400,000 bottles of Excedrin products because some of the bottles containing the over-the-counter drug may have a hole in the bottom.

According to the recall, the plastic bottles pose a poisoning risk, if there’s a hole, because children may be able to get the caplets and swallow the painkillers.

The recall covers 50, 80, 100, 152, 200, 250, and 300-count bottles of Excedrin Migraine Caplets, Excedrin Migraine Geltabs, Excedrin Extra Strength Caplets, Excedrin PM Headache Caplets, and Excedrin Tension Headache Caplets.

The drugs were sold nationwide and online from March 2018 through September 2020. 

The recall says because Excedrin contains aspirin and acetaminophen it must be in child-resistant packaging as required by the Poison Prevention Packaging Act. 

Customers should immediately check Excedrin bottles to see if there is a hole at the bottom.

If there is a hole, consumers should contact the manufacturer, GSK Consumer Relations, for information on how to receive a prepaid shipping label for return to receive a full refund.

If there isn’t a hole, the consumers can keep the over-the-counter medicine.

Customers with questions regarding the recall can contact GSK Consumer Relations at 1-800-468-7746 or online at www.excedrin.com and click on the “safety issue” banner at the top of the page for more information.

How The Active Ingredients In Excedrin Products Work Together To Stop Headaches

Evidence suggests that the use of combination analgesics such as Excedrin offer advantages in the treatment of headaches by targeting pain in more than one way.

Excedrin’s specialized formula contains two pain relievers plus an amplifier that work together to target head pain.   Aspirin is a non-steroidal anti-inflammatory drug or NSAID.  Aspirin helps to block the production of pain signaling chemicals called prostaglandins.  The way in which acetaminophen works is still not well understood.  However, it is believed to elevate the pain threshold. This allows you to tolerate more pain, therefore providing pain relief. Finally, caffeine has been shown to increase the potency of aspirin and acetaminophen by up to 40 percent. This means less acetaminophen and aspirin is needed to relieve your migraine pain when combined with caffeine.

Acetaminophen, aspirin and caffeine, when taken as directed, provide clinically proven headache relief. Excedrin is a combination of these ingredients: two pain relievers, plus an amplifier to enhance the analgesic effect.

Acetaminophen, also known as paracetamol, should not be taken with other medicines that also contain acetaminophen.  Acetaminophen is contained in many medicines to treat pain, fever, symptoms of cold and flu, and sleep medicines.  Do not take more than recommended dose, as this may be harmful, including serious harm to your liver.  If you have liver or kidney disease, talk to your doctor before taking acetaminophen.?

Whats The Difference Between Excedrin Extra Strength And Excedrin Migraine

and Excedrin Migraine contain the same strengths of the same ingredients. However, their labeling is different. Excedrin Extra Strength is used to help relieve minor aches and pains associated with a headache, cold, arthritis, muscle ache, toothache, or premenstrual/menstrual cramps. Adults and children over 12 years old are able to take 2 tablets every 6 hours, with a maximum of 8 tablets in 24 hours.  

Excedrin Migraine, on the other hand, is FDA-approved for migraine relief, and adults 18 years and older are able to take a maximum of 2 tablets in 24 hours. 

Are There Other Types Of Migraine That Occur In Children And Adolescents

Yes, other types are grouped as either complicated migraine or migraine variants.

Complicated migraines are migraines with neurological symptoms, including:

  • Paralysis or weakness of the eye muscles that keep the eye in its normal position and control its movement. This was previously called an ophthalmoplegic migraine.
  • Weakness on one side of the body. This is called a hemiplegic migraine.
  • Pain at the base of the skull as well as numbness, tingling, visual changes and balance difficulties . This is called basilar migraine.
  • Confusion and speech and language problems. This is called confusional migraine and may also occur after a minor head injury.
  • Migraine variants are disorders in which the symptoms appear and disappear from time to time. Headache pain may be absent. Migraine variants are more common in children who have a family history of migraine or who will develop migraine later in life. Migraine variants include:
  • Paroxysmal vertigo – dizziness and vertigo that is brief, sudden, intense, and recurs.
  • Paroxysmal torticollis – sudden contraction of the neck muscles on one side of the head that causes the head to “tilt” to one side.
  • Cyclic vomiting – uncontrolled vomiting that lasts about 24 hours and occurs every 60 to 90 days.
  • Abdominal migraine – pain in the belly, usually near the belly button . Pain usually lasts 1 to 2 hours.

How To Help My Child With Migrainesnovember 26 2008 4:39 Pm Subscribe

GernBlandstonHealth & Fitness1 user marked this as a favoritetriptanbarnone4:42 PMbarnone4:51 PMExcedrin Migrainedinger4:59 PMThe_Auditor5:10 PMreflecked5:11 PMGernBlandston5:13 PMartychoke5:14 PMThe basic recipe is one or two aspirin, one Tylenol , and one NoDoz .the results can be nastyspaceman_spiff5:15 PMGernBlandston5:16 PMIf only I had a penguin…5:18 PMGernBlandston5:19 PMGernBlandston5:21 PMIf only I had a penguin…5:23 PMThisbarnone5:26 PMSometimes I wonder if she has a vomiting problem because of a weak stomach or something that’s accompanied by a headache.elfgirl5:27 PMleslies5:33 PMGernBlandston5:35 PMDee Xtrovert5:38 PMacalthla5:40 PMGreen Eyed Monster5:43 PMbarnone5:44 PMacalthla5:45 PMgive up and go to bed in a quiet, dark roomdilettante5:46 PMonechez shoes6:25 PMikkyu26:26 PMlottie6:58 PMfshgrl7:08 PMamtho7:12 PMamtho7:14 PMLittleMissCranky7:41 PMThe basic recipe is one or two aspirin, one Tylenol , and one NoDoz .Class Goat7:41 PMSt. Alia of the Bunnies8:06 PMcreepygirl9:55 PMit could bemetalheart10:56 PMexpialidocious11:11 PMwhyAnd caffeine is not an analgesic. The reason they include it in things like Excedrin and Anacin is that headache is a symptom of caffeine withdrawal.tejolote11:31 PMPedialyte Carol Anne5:44 AMgudrun9:58 AMoneirodynia12:42 PMamusebuche1:18 PM« OlderNewer »

What Is The Most Important Information I Should Know About Excedrin

Do not give this medicine to a child or teenager with a fever, flu symptoms, or chicken pox. Aspirin can cause Reye’s syndrome, a serious and sometimes fatal condition in children.

You should not use this medicine if you are allergic to acetaminophen , aspirin, caffeine, or any NSAIDs .

Aspirin may cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are taking this medicine.

Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

  • liver disease, cirrhosis, a history of alcoholism, or if you drink more than 3 alcoholic beverages per day;
  • asthma or seasonal allergies;

Headaches But Not Necessarily Migraines Are Common In The Elderly

Headache is perhaps the most frequent complaint in the older population, although the prevalence of migraine after 65 years of age is far less likely—further reinforcing that most patients develop the headache disorder in their adult years or younger. In fact, among the elderly with symptoms of headache, migraine or probable migraine may affect between 10-25% of patients.1,2

How Long Does Excedrin Migraine Last And How Often Can I Take It

Migraine attacks can last anywhere from 4 to 72 hours, with symptoms and duration varying person to person. In three studies, the combination of acetaminophen, aspirin, and caffeine significantly reduced migraine pain intensity compared to placebo 1 to 6 hours after taking the dose. The combination reduced pain to mild or none for 59.3% of participants at 2 hours and 79% of participants at 6 hours .  

As far as frequency, you should not take more than 2 caplets or gel tabs within a 24-hour period. Talk to your provider If your symptoms persist or worsen.  

How Are Migraine Headaches Treated In Children And Adolescents

How much motrin can a 2 year old take 24 USD

Basic lifestyle changes can help control a migraine. Whenever possible, avoiding the known triggers can help reduce the frequency and severity of migraine attacks.

Biofeedback and stress reduction. Biofeedback helps a person learn stress-reducing skills by providing information about muscle tension, heart rate, and other vital signs as a person attempts to relax. It is used to gain control over certain bodily functions that cause tension and physical pain.

Biofeedback can be used to help patients learn how their body responds in stressful situations, and how to better cope. Some people choose biofeedback instead of medications.

Other stress reduction options include counseling, exercising, and yoga.

Vitamins, minerals, and herbal products. These products have shown some effectiveness in migraine. They include magnesium, riboflavin, and coenzyme Q10.

Medications. Headache medications can be grouped into three different categories: symptomatic relief, abortive therapy, and preventive therapy. Each type of medication is most effective when used in combination with other medical recommendations, such as dietary and lifestyle changes, exercise, and relaxation therapy.

Important: If symptomatic relief medications are used more than twice a week, see your doctor. Overuse of symptomatic medications can actually cause more frequent headaches or worsen headache symptoms. This is called rebound or medication overuse headache.

Abortive medications include:

  • Triptans

What Is The Outlook For Children And Adolescents With Migraine

Treatment helps most children and adolescents with migraine. Fifty percent of children and adolescents report migraine improvement within 6 months after treatment. However, in about 60% of adolescents who experience their first migraine as an adolescent, the migraine may continue off and on for many years.

It should be noted that many of the medications listed in this handout have not been approved by the by the Food and Drug Administration for use in children and adolescents with headaches. This is a common practice in the field of medicine and is called ‘off-label’ prescribing. It is one of the ways new and important uses are found for already approved drugs. Many times, positive findings lead to formal clinical trials of the drug for new conditions and indications.

Rehabilitation program. Some hospitals and/or other health care facilities offer inpatient headache management programs for children and adolescents; ask your doctor if their facility offers such programs.

Patients typically accepted into these programs are those who have a chronic daily headache , missed an excessive amount of school, have overused over-the-counter medications, and have headache pain that is controlling their lives. The staff of such programs can include psychologists, pediatric rehabilitation specialists, occupational and physical therapists as well as access to a child psychiatrist. Stress factors are an important focus of this program; not rapid changes in medications.

References

?

What Types Of Migraine Occur In Children And Adolescents

There are two main types. A migraine without an aura occurs in 60% to 85% of children and adolescents who get a migraine. A migraine with an aura occurs in 15% to 30%. In young children, migraine often begins in the late afternoon. As the child gets older, migraine often begins in the early morning.

What Drugs And Food Should I Avoid While Taking Excedrin

Avoid drinking alcohol. It may increase your risk of liver damage or stomach bleeding.

Ask a doctor or pharmacist before using other medicines for pain, fever, swelling, or cold/flu symptoms. They may contain ingredients similar to acetaminophen or aspirin .

Avoid coffee, tea, cola, energy drinks or other sources of caffeine while taking this medication. They can add to the side effects of the caffeine in the medication.

What Are The Symptoms Of Migraine In Children And Teens

For children and teens, sensitivity to light and sound are two telltale symptoms of impending migraine.

Migraine headaches also tend to be bilateral at this age. This means that the pain is present on both sides of the head.

Generally, migraine attacks are also shorter for people in this age group. The average length for adolescents lasts about 2 hours.

Adolescents may experience chronic daily migraine, which is one of the most disabling types. This means that they experience “headache days” per month. Each headache day is characterized by a migraine headache that lasts more than 4 hours.

This recurrence must happen for more than 3 months for the condition to be considered chronic.

  • caffeine withdrawal or too much caffeine
  • foods that contain nitrates, such as hot dogs and lunch meats
  • foods that contain monosodium glutamate, which is a flavor enhancer found in some fast foods, broths, seasonings, spices, Chinese food, and ramen noodles
  • foods that contain tyramine, such as aged cheeses, soy products, fava beans, and hard sausages
  • sulfites, which are chemicals that are commonly used as preservatives
  • aspartame, which is found in sweeteners such as NutraSweet and Equal

Other foods sometimes considered to trigger migraine attacks include:

  • chocolate
  • tannins and phenols in black tea
  • bananas
  • apple skins

Ask your teen to record the frequency and intensity of their migraine symptoms in a journal.

Because of this, your family history may be able to help guide your doctor to a diagnosis.

What To Do For Migraines In Teens How Are They Treated

In adults, medications are the focal point of migraine treatment. However, research shows that medications for migraines do not work as well in the pediatric population as they do in adults. Teenagers are in the middle of that spectrum, and sometimes, a different approach is needed.

The best treatment is prevention. Identifying triggers, or situations that lead to migraines, can help a teenager avoid migraines all together. For teenagers, stress, especially at school, is the most common trigger. This stress can be related to class work, after school activities, difficulty with friends, or bullying. Another common trigger is lack of sleep. Many teenagers are not getting the full eight hours of sleep they need per night, and that can make it easier for the brain to have a migraine attack. Hormones, caffeine, alcohol, changes in weather, and certain dietary items can all be triggers for some teenagers.

One way to identify triggers is to keep a migraine diary. The teenager should identify the factors around a migraine every time one happens—how much they slept the prior night, if it was a stressful day, what food they ate before the migraine, and so on. Over time, patterns will emerge, such as lack of sleep, different foods, or certain kinds of stress leading to many of the migraine attacks. Some of these triggers can be completely avoided. Certain foods, such as chocolate, caffeine, or alcohol, can be removed from a teenager’s diet.

About The Author

Impact Of Migraines And Headaches On Elderly Patients

Most of the information surrounding how migraine impacts people over the age of 65 years centers around comorbid conditions that they may face. And the research is often mixed; migraine may increase stroke potential and emotional disorders like depression, but it is not associated with a higher risk of coronary heart disease. There is also no clear evidence that migraine enhances cognitive decline in elderly migraine patients, nor does it predict the onset of degenerative brain diseases like Alzheimer’s.11-13 Regardless, if a patient has been diagnosed with other conditions, it influences treatment and outcomes and therefore must be considered.

What Are The Dangers Of Taking Excedrin Every Day

Excedrin is a common over-the-counter NSAID for relief of pain associated with mild to migraine headaches, menstrual cramps, toothaches, arthritis, colds and/or nasal congestion. Excedrin may also be used for other conditions as prescribed by a doctor. However, consuming Excedrin every day may have some risks. You should always read and follow the directions. Consult a doctor before taking or administering this medication, if you have any questions or concerns.

If you are experiencing serious medical symptoms, seek emergency treatment immediately.

Excedrin Overdose Risk No 3: Intestinal Bleeding

How Many Excedrin Can I Take?

Aspirin is also a blood thinner, the NLM points out, which is why some people take low-dose aspirin daily to lower their risk for a heart attack. It prevents sticky platelets from clumping together in your blood and forming a clot that can block blood flow, causing a heart attack.

That said, aspirin can upset your stomach, cause damage to the lining of the stomach or cause gastrointestinal bleeding, says NLM. Your best bet is to discuss the risks and benefits of aspirin use with your doctor.

Read more: 8 Surprising Things Giving You a Headache

What Are Some Alternatives To Excedrin Migraine

As far as other OTC options go, NSAIDs are generally first line for treating migraines, including and . is also FDA-approved for migraines, and it is formulated for faster onset of relief.  As with NSAIDs like aspirin, these products also carry a risk of stomach bleeding. A comparison of Excedrin Migraine and Advil Migraine is available here.

Caffeine: A Key Ingredient To The Excedrin List

You may have heard that caffeine can cause or exacerbate headaches, and if so, you’re probably wondering why there’s caffeine in most Excedrin products.

It’s true that caffeine can be a headache trigger in certain situations, but that’s far from the full story.

Caffeine is referred to as an ‘analgesic adjuvant’. This means that it helps to boost the effects of certain pain relievers. In the case of Excedrin, caffeine boosts the pain-relieving effects of aspirin and acetaminophen – making these medicines up to 40% more effective.

That’s why you’ll find caffeine in almost all Excedrin products. Only Excedrin PM Headache does not contain caffeine, as caffeine consumed too close to bedtime can keep you from getting a good night’s sleep.

Headache And Migraine Types For Older Patients

Although migraine may diminish late in life, there still remains numerous other variations of headache disorders that can be diagnosed in patients. For instance, typical migraine aura without headache is a migraine subtype that is often observed in elderly patients and comes with visual and sensory disturbances as well as other hallmark symptoms.

Medication overuse headache is a secondary disorder that may also affect up to one-third of elderly patients with migraine-like complications. Interestingly, researchers have found that those with new onset headaches in their later years may have an even greater risk when compared with those who have been living with migraine for the majority of their adult life.1,8

In addition to migraine, the elderly may experience so-called hypnic headaches which are age specific to this population. These headaches regularly awaken patients from sleep at specific times in the night and can last for up to an hour; symptoms typically include dull pain but do not have other strong migraine symptoms .9 Tension-type headache and chronic daily headache are other disorders that are also typical in the geriatric population.

Excedrin Overdose Risk No 5: Rebound Headache

When you overdo it on headache remedies for a prolonged period of time, you can develop medication-overuse or rebound headaches, Grosberg says. “Most people who use Excedrin take one or two tablets and then, if they need to re-dose later, they will take another one or two,” he says. “The concern is not so much this type of redosing on an as-needed basis as it is using this type of medicine in a regular fashion for an extended period of time.”

It’s hard to say how much Excedrin is too much for any individual, but talking to your doctor and paying attention to ingredients, quantities and dosing instructions can make sure you treat your headaches as safely as possible.

Migraine In Kids Is Not Just A Bad Headache

It’s a complicated neurological disease, with head pain and other symptoms, like nausea, vomiting, dizziness, sensitivity to touch, sound, light, and odors. Abdominal pain and mood changes can occur, too. While kids generally have fewer and shorter migraine attacks than adult sufferers, childhood migraine can be just as disabling, and it can seriously affect the child’s quality of life. Consult a doctor if your child suffers from frequent or disabling headaches or migraine symptoms.

Unfortunately, migraine is very common in children. It’s been reported in kids as young as 18 months old. About 10% of school-age children suffer from migraine, and up to 28% of adolescents between 15-19 years are affected by it. Half of all migraine sufferers have their first attack before the age of 12. Before puberty, boys suffer from migraine more often than girls. As adolescence approaches, the incidence increases more rapidly in girls than in boys. By the time they turn 17, as many as 8% of boys and 23% of girls have experienced a migraine.

Although we still don’t know what causes migraine, a combination of genetic and environmental factors are likely involved. A child who has one parent with migraine has a 50% chance of inheriting it, and if both parents have migraine, the chances rise to 75%. More than half of migraine sufferers have a close relative with the disease.


RELATED ARTICLES

Popular Articles